Mom took too many Tramadols. Anyone else have this happen?

Follow
Share

My MIL took too many tramadols and was hallucinating. Has anyone ever had this happen? She was on them for a back injury. My sister in law took the pills away and called the doc. He put her on something milder.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
11

Answers

Show:
@pamstegman I take citalopram (anti depressant) which until reading this topic I had no idea could be a bad mix with tremadol, which is just one of the meds I too got prescribed for my back injury.
Helpful Answer (0)
Report

xzoecx: what other meds were you taking with the Tramadol? I suspect there was a drug interaction there of some kind. St John's Wort in calming herbal tea can be a real bad mix.
Helpful Answer (0)
Report

I took just one extra Tremadol than I was supposed to as I was in so much pain and I can tell you it is such a scary feeling. I was hallucinating, couldn't move my body, it was like my head was so dizzy it couldnt tell me body what to do..so scary. I know people that refuse to take it because of the affects. Makes you think what these meds are doing to our body, but we rely on them.
Helpful Answer (0)
Report

I used to work in mental health and would get so internally frustrated when my clients messed up their medications. Then I started more meds as I got older (depression, blood pressure, thryoid, etc and supplements). I would would forget if I'd taken them. I started using a weekly med box, that helped immensely but STILL I sometimes forget. I put them next to something I do every day (coffee in am, toothbrush at night). Now I have to put them out of sight. I have Dad's am pills in a clear weekly med box (the am ones aren't going ot hurt him) He takes them, I check the box inconspicuously. The dinner ones can cause trouble, I have those hidden and give them to him with dinner. He has a sense of control about the am pills, and has finally stopped complaining about the dinner ones not being in his control (they could make him dizzy).

With any overdose, you need to check with the pharmacy or poison control to see what to do. Some things you think are safe are not (it doesn't take much tylenol to hurt the liver and you don't get indications of overdose until there has been liver damage days later).
Helpful Answer (0)
Report

The drugs website is what I use for checking drug interaction. However, you could use just about any pharmacy website such as cvs and walgreens.
Helpful Answer (0)
Report

Sudden discontinuing of Tramadol can trigger seizures. Use caution.
Helpful Answer (0)
Report

This is a good website for checking interactions between prescription and over-the-counter medications: drugs/drug_interactions.php

My mom takes buspirone, which clearly on prescription label says no grapefruit juice or grapefruit. What do my two older sisters do? Brought a bag of grapefruits and offered one to mom. This is after I told them no. They said oh one would not hurt her. Well the rest is history, made her sick as a dog for a full day.

I have a hate relationship for Tramadol and Oxycodone. My husband was put on Tramadol once and it would have him foaming at the mouth. He would also become very hard to awake from sleep as if he was close to death. The last time he tried to take it (a couple years ago) I slapped it from his hand and tried to take the entire bottle away. Needless to say, that was one of our biggest fights and the police had to be called. He wanted to jump on me behind that prescription.

He is better about all his meds now especially the oxycodone since it bothers his plumbing.
Helpful Answer (1)
Report

You must also be careful to mix it with any kind of antidepressant
Helpful Answer (0)
Report

be aware there are two types of tramadol....my 92 yr old mom was on the one with tylenol in it for many years with no problem......suddenly, she was off balance dizzy spacey,sleepy.....after much discussion, she was switched to the tramadol without tylenol in it.....in about 5 days she was back to her original self........no pain, and aware and cear of mind.....i find that the tramadol can just be too strong for older folks.....and it is easy for them to take too much.....mom had taken it for years with no problem, on a regular schedule.......her metabolism changed and it was suddenly too much for her........plus DONT EVER GIVE TRAMADOL WITH ADDITIONAL TYLENOL TABLET....AS TRAMADOL HAS TYLENOL IN IT AND IT WILL CONFLICT......hope this helps.
Helpful Answer (1)
Report

Thanks I'll look it up. It was scary. She does take heart meds.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.